Nebraska, 2003Damaging Wind in Nebraska, June 10, 2003
June 10, 2003 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 9, 1:20 PM CST, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 1:20 PM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT MON JUN 9 2003
FORECAST CHALLENGES...PRECIPITATION CHANCES DURING THE PERIOD.
SYNOPSIS...LOW LEVEL MOISTURE STREAMING NORTH THIS AFTERNOON IN
ADVANCE OF DEVELOPING WESTERN SYSTEM. DEWPOINTS IN THE LOWER 60S
HAVE SPREAD ACROSS SOUTH CENTRAL NEBRASKA WITH EASTERN EDGE OF THIS
MOISTURE ALONG WRN BORDER OF CWA. NOT MUCH GOING ON AT THIS TIME IN
THE NORTHERN PLAINS WITH SOME SHOWERS SHOWING UP ON RADAR ALONG
NORTH CENTRAL BORDER INTO ERN SD. SEVERAL SHORT WAVES INDICATED ON
WV LOOP UPSTREAM OF THE AREA WITH STRONGER ONES OVER ERN MT AND SWRN
ID. THUNDERSTORM POTENTIAL STILL LOOKS GOOD FOR TONIGHT ACROSS THE
AREA WITH STORMS FIRING NORTHWEST OF THE AREA THIS AFTERNOON AS
CONVERGENCE INCREASES ALONG DEVELOPING SURFACE BOUNDRY FROM NORTH
CENTRAL INTO EAST CENTRAL NEBRASKA...THEN MOVE EAST INTO THE AREA.
SHORT TERM... THUNDERSTORM POTENTIAL STILL LOOKS GOOD FOR TONIGHT
ACROSS THE AREA WITH STORMS EXPECTED TO FIRE NORTHWEST OF THE AREA
THIS AFTERNOON AS CONVERGENCE INCREASES ALONG DEVELOPING SURFACE
BOUNDRY FROM NORTH CENTRAL INTO EAST CENTRAL NEBRASKA...THEN MOVE
EAST INTO THE AREA THIS EVENING. SOME STORMS MAY LINGER IN PARTS OF
THE SOUTHEAST CWA ON TUESDAY AS FRONT SLOWS UP ACROSS NORTHERN
MISSOURI AND NORTHEAST KS. AFTER A SHORT BREAK TUESDAY
NIGHT...ANOTHER CHANCE OF THUNDERSTORMS RETURNS TO THE AREA LATE
WEDNESDAY INTO WEDNESDAY NIGHT AS YET ANOTHER SHORT WAVE MOVES
ACROSS THE NORTHERN PLAINS WITH SEVERAL SURFACE BOUNDERIES INDICATED
OVER THE CENTRAL PLAINS.
THINGS REMAIN UNSETTLED THROUGH THE EARLY PART OF THE EXTENDED PERIOD
AS GFS STALLS OUT A SURFACE BOUNDRY OVER THE SOUTHERN PLAINS WITH
SEVERAL CONVECTIVE COMPLEXES INDICATED NORTH OF THIS BOUNDRY PLACING
SRN PARTS OF CWA ON NORTHERN EDGE OF RAIN AREA. LITTLE CHANGE TO
EXTENDED AT THIS TIME WITH PRECIP CHANCES CONTINUING INTO SATURDAY THEN
STAYING WTH DRY FORECAST SUNDAY INTO MONDAY AS BOTH GFS AND ECMWF
INDICATE RIDING DEVELOPING WITH CUTOFF LOW MEANDERING OVER THE SRN PLAINS
AND LOWER MS VALLY AREA.
.OMA...NONE.
FOBERT
Hazardous weather outlook, Jun 9, 4:10 PM CST, 8 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS ARE PROBABLE OVER A LARGE PART OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TONIGHT...ESPECIALLY THROUGH LATE
EVENING. WARM AND INCREASINGLY HUMID AIR HAD SPREAD NORTH INTO
CENTRAL NEBRASKA MONDAY AFTERNOON CREATING QUITE UNSTABLE
CONDITIONS. MEANWHILE...RELATIVELY STRONG NORTHWEST WINDS IN THE
JET STREAM LEVEL...AND AN UPPER LEVEL DISTURBANCE TRACKING INTO
THE PLAINS...WILL CREATE FAVORABLE WIND SHEAR AND LIFT FOR THE
EXPECTED SEVERE THUNDERSTORM DEVELOPMENT. SUPERCELLS WITH
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE THE MAIN THREAT
BUT A FEW TORNADOES ARE POSSIBLE. THE AREA WITH THE HIGHER RISK
OF TORNADOES IN THE OUTLOOK AREA IS ALONG AND NORTHWEST OF A LINE
FROM BEATRICE TO FREMONT TO ONAWA IOWA. HOWEVER...ANY SEVERE
THUNDERSTORM THAT DEVELOPS OVER THE AREA THIS EVENING HAS THE
POTENTIAL TO BECOME TORNADIC.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS ARE STILL
FORECAST TO CROSS THE CENTRAL PLAINS FROM WEDNESDAY THROUGH
SATURDAY. THIS WILL KEEP AN UNSETTLED WEATHER PATTERN ACROSS THE
AREA WITH A CONTINUED RISK OF THUNDERSTORMS. THE STRENGTH AND
TIMING OF THESE THUNDERSTORMS WILL BE ASSESSED IN LATER HAZARDOUS
WEATHER OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD REMAIN READY FOR ACTIVATION THIS EVENING.
CHERMOK
In the hours before
Local storm report, Jun 9, 9:17 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1017 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM DECATUR NE .75 INCH HAIL
06/09/03 BURT REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 10:16 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1116 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM THURSTON NE .88 INCH HAIL
06/09/03 THURSTON POWERLINES AND ARM
SIZED DIAMETER TREE
LIMBS DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1000 PM PENDER NE 1 INCH HAIL
06/09/03 THURSTON ONE POWERLINE DOWN AND
TREE LIMBS DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
1035 PM 3 N SHELBY NE 70 MPH TSTM GUST
06/09/03 BUTLER POWER POLES AND TREES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1044 PM SEWARD NE .75 INCH HAIL
06/09/03 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 10:30 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM LINCOLN NE 70 MPH TSTM GUST
06/09/03 LANCASTER MANY TREES AND POWER
LINES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1120 PM PENDER NE FLOOD
06/09/03 THURSTON LOGAN CREEK FLOODING.
WATER OVER ROADS SOUTH
EDGE OF TOWN. REPORTED
BY EMERGENCY MANAGEMENT.Special weather statement, Jun 9, 10:32 PM CST, 1 hour 38 minutes before
NEZ011>018-030>034-042>045-100600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA NE
1132 PM CDT MON JUN 9 2003
TORNADO WATCH #496 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
PLATTE...BOONE...MADISON...ANTELOPE...PIERCE...DAKOTA...DIXON AND
KNOX...
TORNADO WATCH #496 REMAINS IN EFFECT FOR...DODGE...COLFAX...
WASHINGTON...BURT...STANTON...CUMING...THURSTON...WAYNE AND CEDAR
COUNTIES...
Local storm report, Jun 9, 11:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1240 AM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1219 AM LINCOLN NE 1 INCH HAIL
06/10/03 LANCASTER REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 9, 11:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1255 AM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 AM PANAMA NE .75 INCH HAIL
06/10/03 LANCASTER REPORTED BY HAM RADIO
OPERATOR.Thunderstorm Wind, Nemaha
- When
- June 10, 12:10 AM CST
- Where
- Nemaha County, 1 mi SE of Julian
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -95.850
Thunderstorm wind gusts estimated at 60 mph caused wind damage to several trees near Julian.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370314.